Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lie algebra representations of dimension $ p-1$


Author: Helmut Strade
Journal: Proc. Amer. Math. Soc. 41 (1973), 419-424
MSC: Primary 17B20
DOI: https://doi.org/10.1090/S0002-9939-1973-0330247-8
MathSciNet review: 0330247
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A semisimple Lie algebra over an algebraically closed field of characteristic $ p > 2$ admitting a faithful representation of dimension $ p - 1$ is either a direct sum of classical algebras or the Witt algebra.


References [Enhancements On Off] (What's this?)

  • [1] R. E. Block, Determination of the differentiably simple rings with a minimal ideal, Ann. of Math. (2) 90 (1969), 433-459. MR 40 #4319. MR 0251088 (40:4319)
  • [2] H. J. Chang, Über Wittsche Lie-Ringe, Abh. Math. Sem. Hansischen Univ. 14 (1941), 151-184. MR 3, 101. MR 0005100 (3:101a)
  • [3] J. B. Jacobs, On classifying simple Lie algebras of prime characteristic by nilpotent elements, J. Algebra 19 (1971), 31-50. MR 0301065 (46:223)
  • [4] A. I. Kostrikin, On the Burnside problem, Izv. Akad. Nauk SSSR Ser. Mat. 23 (1959), 3-34; English transl., Amer. Math. Soc. Transl. (2) 36 (1964), 63-99. MR 24 #A1947. MR 0132100 (24:A1947)
  • [5] -, Simple Lie $ p$-algebras, Trudy Mat. Inst. Steklov. 64 (1961), 79-89; English transl., Amer. Math. Soc. Transl. (2) 55 (1966), 195-206. MR 24 #A1933. MR 0132086 (24:A1933)
  • [6] -, The height of simple Lie algebras, Dokl. Akad. Nauk SSSR 162 (1965), 992-994=Soviet Math. Dokl. 6 (1965), 794-797. MR 32 #1230. MR 0183752 (32:1230)
  • [7] -, Squares of adjoint endomorphisms in simple Lie $ p$-algebras, Izv. Akad. Nauk SSSR Ser. Mat. 31 (1967), 445-487=Math. USSR Izv. 1 (1967), 435-473. MR 36 #1501. MR 0218415 (36:1501)
  • [8] -, Theorem on semisimple Lie $ p$-algebras, Mat. Zametki 2 (1967), 465-474. (Russian) MR 36 #1502. MR 0218416 (36:1502)
  • [9] H. Strade, Nonclassical simple Lie algebras and strong degeneration, Arch. Math. (to appear). MR 0376788 (51:12963)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B20

Retrieve articles in all journals with MSC: 17B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0330247-8
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society